Alert archive / Nevada / Wind Advisories in 2008

Wind Advisory 19, NWS Elko, NV

June 4, 2008

NWS Elko, NV issued this wind advisory at Jun 4, 2008, 3:35 AM PDT. It took effect at Jun 4, 2008, 10:05 AM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 4, 2008, 3:35 AM PDT (10:35 UTC)
In effect from
Jun 4, 2008, 10:05 AM PDT
Expired
Jun 4, 2008, 10:00 PM PDT
In force
12 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 041035
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
335 AM PDT WED JUN 4 2008

.A STRONG LOW PRESSURE SYSTEM WILL PUSH SOUTHEAST FROM OREGON
ACROSS NORTHERN NEVADA TODAY...AND WILL RESULT IN A COLD FRONTAL
PASSAGE ACROSS THE REGION. STRONG WINDS ARE EXPECTED BEHIND THE
COLD FRONT ACROSS CENTRAL NEVADA TODAY.

NVZ013-042300-
/O.NEW.KLKN.WI.Y.0019.080604T1900Z-080605T0500Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
335 AM PDT WED JUN 4 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING. 

NORTHWESTERLY WINDS OF 25 TO 35 MPH ARE EXPECTED ACROSS THE AREA
THIS AFTERNOON...WITH GUSTS TO 50 MPH POSSIBLE. THE WINDS ARE
EXPECTED TO DECREASE ACROSS THE AREA LATE THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

KNUTSVIG
3 follow-up statements
000 
WWUS75 KLKN 041705
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1005 AM PDT WED JUN 4 2008

.A STRONG LOW PRESSURE SYSTEM WILL PUSH SOUTHEAST FROM OREGON
ACROSS NORTHERN NEVADA TODAY...AND WILL RESULT IN A COLD FRONTAL
PASSAGE ACROSS THE REGION. STRONG WINDS ARE EXPECTED BEHIND THE
COLD FRONT ACROSS CENTRAL NEVADA TODAY.

NVZ013-050500-
/O.EXT.KLKN.WI.Y.0019.080604T1705Z-080605T0500Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
1005 AM PDT WED JUN 4 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING. 

NORTHWESTERLY WINDS OF 25 TO 40 MPH ARE EXPECTED ACROSS THE AREA
THIS AFTERNOON...WITH GUSTS TO 50 MPH POSSIBLE. THE WINDS ARE
EXPECTED TO DECREASE ACROSS THE AREA LATE THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
000 
WWUS75 KLKN 042140
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
240 PM PDT WED JUN 4 2008

.A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE ACROSS EASTERN
NEVADA THROUGH THIS EVENING BEFORE MOVING INTO UTAH AFTER MIDNIGHT.
AS A RESULT...STRONG NORTHWEST WINDS WILL CONTINUE ACROSS NORTHERN
NYE COUNTY THROUGH THE LATE EVENING HOURS BEFORE DIMINISHING
OVERNIGHT.

NVZ013-050500-
/O.CON.KLKN.WI.Y.0019.000000T0000Z-080605T0500Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
240 PM PDT WED JUN 4 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. 

NORTHWESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS BETWEEN 45 AND 50
MPH WILL CONTINUE THROUGH LATE THIS EVENING...THEN DIMINISH
OVERNIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

JM
000 
WWUS75 KLKN 050458
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
958 PM PDT WED JUN 4 2008



NVZ013-050600-
/O.EXP.KLKN.WI.Y.0019.000000T0000Z-080605T0500Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
958 PM PDT WED JUN 4 2008

...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING. 

STRONG NORTHWESTERLY WINDS HAVE DIMINISHED THIS EVENING
AS THE STRONG PACIFIC STORM SYSTEM PUSHES INTO THE ROCKY
MOUNTAIN REGION. THEREFORE...THE WIND ADVISORY WILL BE 
ALLOWED TO EXPIRE AT 10 PM PDT.

$$

TT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Jun 4, 3:23 AM PDT, 12 minutes earlier.

Area forecast discussion, Jun 4, 3:23 AM PDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
323 AM PDT WED JUN 4 2008

.SYNOPSIS...A LOW PRESSURE SYSTEM WILL PASS THROUGH THE REGION
TODAY...BRINGING MUCH COOLER TEMPERATURES AND PRECIPITATION TO MUCH
OF THE REGION. WINDS ACROSS CENTRAL NEVADA WILL BECOME STRONG AND
GUSTY FROM THE NORTHWEST THIS AFTERNOON THROUGH THIS EVENING. COLD
AIR WILL PUSH SOUTH INTO THE REGION BEHIND THE COLD FRONT...SETTING
THE STAGE FOR A COOL NIGHT TONIGHT. TEMPERATURES ARE EXPECTED TO DIP
TO OR BELOW FREEZING ACROSS MUCH OF THE VALLEYS OF NORTHERN AND
CENTRAL NEVADA. TEMPERATURES WILL REBOUND BACK TO NEAR NORMAL VALUES
BY THE WEEKEND. &&

.SHORT TERM...TODAY THROUGH THURSDAY...THE UPPER LEVEL LOW CURRENTLY
PUSHING SOUTHEAST FROM OR INTO NV WILL REACH THE CENTRAL NV/UT
BORDER BY LATE THIS AFTERNOON. THE ASSOCIATED COLD FRONT HAS PUSHED
INTO THE NORTH AND WILL CLEAR THE SOUTHEAST FORECAST AREA THIS
AFTERNOON. THE BEST LIFT ASSOCIATED WITH THIS SYSTEM WILL AFFECT
MAINLY THE NORTH AND EAST TODAY. MODELS ARE IN GOOD AGREEMENT WITH
THIS SYSTEM AND HAVE INCREASED THE OFFICIAL POPS ACROSS THE EAST AS
A RESULT. MOST UNSTABLE CAPES WILL RUN FROM 100 TO 400 J/KG ACROSS
THE AREA...WITH THE BEST INSTABILITY IN THE EAST. HAVE INCLUDED
ISOLATED TO SCATTERED THUNDERSTORMS WITH THE SHOWERS. SNOW LEVELS
WILL FALL TODAY WITH THE COLD AIR PUSHING INTO THE REGION...ENOUGH
FOR SOME SNOW ACCUMULATIONS IN THE MOUNTAINS. THE SURFACE PRESSURE
GRADIENT WILL TIGHTEN THIS AFTERNOON...AND BELIEVE NORTHERN NYE WILL
SEE WIND ADVISORY CRITERIA WINDS THIS AFTERNOON AND EVENING.
PRECIPITATION WILL TAPER OFF IN THE EAST THIS EVENING...WITH SKIES
CLEARING ACROSS THE ENTIRE AREA TONIGHT. WINDS ARE EXPECTED TO
DECREASE ENOUGH TO LET MANY VALLEY TEMPERATURES FALL TO NEAR OR
SLIGHTLY BELOW FREEZING. WEAK RIDGING ALOFT WILL QUICKLY MOVE INTO
THE AREA ON THURSDAY...ALLOWING TEMPERATURE TO REBOUND INTO THE 60S
AND LOWER 70S ACROSS THE VALLEYS.  KNUTSVIG
&&

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...MODELS IN GOOD
AGREEMENT THROUGH SATURDAY...AND THEN BEGIN TO DIVERGE BY EARLY NEXT
WEEK. GFS...ECMWF AND UKMET SHOW MAINLY WEST TO NORTHWESTERLY FLOW
ACROSS THE AREA WITH A FEW UPPER LEVEL TROUGHS BRUSHING NRN NV
THROUGH THE PERIOD. THESE SYSTEMS NOT EXPECTED TO PRODUCE MUCH IN
THE WAY OF PRECIP...BUT NRN NV MAY SEE ISOLD TO WIDELY SCT TSTORMS
FRIDAY AND SATURDAY AFTERNOON ALONG WITH BREEZY CONDITIONS.
OTHERWISE...TEMPS EXPECTED TO REMAIN NEAR OR SLIGHTLY BELOW NORMAL
INTO THE WEEKEND.

MODELS SHOW SIGNIFICANT DIFFERENCES BY EARLY NEXT WEEK...WITH ECMWF
SHOWING AN UPPER LEVEL RIDGE BUILDING INTO THE AREA BEHIND ANOTHER
WEAK SYSTEM PUSHING ACROSS THE AREA SUNDAY. IN CONTRAST...GFS AND
UKMET SHOW A STRONG UPPER LEVEL LOW PUSHING SOUTHEAST FROM THE GULF
OF ALASKA INTO THE PACIFIC NW AND NRN NV. GFS SHOWS A STRONG COLD
FRONT PUSHING ACROSS THE AREA LATE MONDAY INTO TUESDAY WITH STRONG
WINDS POSSIBLE AND TEMPS 10 TO 20 DEGS BELOW NORMAL FOR THIS TIME OF
THE YEAR. LOWERED TEMPS A FEW DEGS ON TUESDAY AND KEPT POPS 15 PCT
NORTH OF I80 FOR NOW. WILL WAIT FOR BETTER MODEL AGREEMENT BEFORE
MAKING ANY MAJOR CHANGES TO NEXT WEEKS FORECAST. TT
&&

.AVIATION...A LATE SEASON STORM SYSTEM IS EXPECTED TO PUSH ACROSS
THE AREA TODAY WITH MVFR CONDITIONS EXPECTED ACROSS MOST OF NRN AND
EAST CNTRL NV. EXPECT RAIN SHOWERS TO DEVELOP THIS MORNING AND
BECOME LOCALLY HEAVY AT TIMES. CAN NOT RULE OUT AN EMBEDDED TSTORM
AS COOLER AIR PUSHES INTO THE REGION ALOFT...WITH IFR VISIBILITIES
POSSIBLE (20 PCT PROBABILITY) AT KEKO AND KELY IN AND NEAR THE
HEAVIEST SHOWERS/TSTORMS. BREEZY TO LOCALLY WINDY CONDITIONS WILL
ALSO DEVELOP ACROSS THE AREA TODAY...MAINLY ACROSS CNTRL NV.
CONDITIONS ARE EXPECTED TO IMPROVE WEDNESDAY EVENING. TT
&&

.FIRE WEATHER...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE
WITH THE ABUNDANT SHOWERS TODAY. THESE WILL BE RELATIVELY LOW-BASED
ALLOWING A FAIR AMOUNT OF THE PRECIPITATION TO REACH THE GROUND.
STRONG NORTHWEST WINDS ARE EXPECTED ACROSS NORTHERN NYE COUNTY THIS
AFTERNOON AND THIS EVENING...WITH GUSTS TO 45 MPH POSSIBLE. COOL
TEMPERATURES AND GOOD RH RECOVERY ARE EXPECTED ACROSS THE AREA
TONIGHT. DRY CONDITIONS ARE EXPECTED FOR THURSDAY.  KNUTSVIG

.LKN WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FOR NORTHERN NYE COUNTY FROM NOON TO 10 PM TODAY.
Hazardous weather outlook, Jun 3, 3:28 PM PDT, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
328 PM PDT TUE JUN 3 2008

NVZ030>037-041200-
EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
328 PM PDT TUE JUN 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A STRONG UPPER LOW WILL BRING A COLD FRONT THROUGH THE REGION
ON WEDNESDAY. THIS STORM SYSTEM WILL BRING THE CHANCE FOR SNOW TO
ELEVATIONS ABOVE 6000 FEET ACROSS HUMBOLDT AND ELKO COUNTIES
WEDNESDAY. ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE IN THE RUBY
MOUNTAINS WITH ONLY AN INCH OR 2 EXPECTED BELOW 7000 FEET.

AS THE STORM SYSTEM MOVES OUT WEDNESDAY NIGHT...LOW TEMPERATURES
WILL FALL INTO THE UPPER 20S TO LOWER 30S IN THE VALLEYS OF
NORTHERN AND AND CENTRAL NEVADA. ANYBODY WITH SENSITIVE PLANTS
SHOULD TAKE THE PROPER PRECAUTIONS TO PROTECT THEM.

SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

JMG

Nearby

Wind Advisories in Nevada, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.